Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 30, 2005, 7:05 PM CST for Boone County, McHenry County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 7:05 PM CST (01:05 UTC)
- Expired
- Mar 30, 2005, 8:00 PM CST
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Boone County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 310105 SVRLOT ILC007-111-310200- /O.NEW.KLOT.SV.W.0013.050331T0105Z-050331T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 705 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS... MCHENRY COUNTY IN NORTHEAST ILLINOIS... * UNTIL 800 PM CST * AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MARENGO...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODSTOCK BY 715 PM CST... 7 MILES NORTHWEST OF BULL VALLEY BY 720 PM CST... WONDER LAKE BY 725 PM CST... 6 MILES NORTHWEST OF MCCULLOM LAKE BY 730 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 4224 8882 4213 8871 4233 8820 4257 8849 $$ KREIN
1 follow-up statement
000 WWUS53 KLOT 310132 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 730 PM CST WED MAR 30 2005 ILC007-310140- /O.CAN.KLOT.SV.W.0013.000000T0000Z-050331T0200Z/ ...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF BOONE COUNTY. LAT...LON 4232 8870 4221 8854 4233 8820 4257 8849 $$ ILC111-310200- /O.CON.KLOT.SV.W.0013.000000T0000Z-050331T0200Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CST FOR MCHENRY COUNTY... AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR WOODSTOCK... MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF BULL VALLEY BY 730 PM CST... HEBRON AND WONDER LAKE...BY 735 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4232 8870 4221 8854 4233 8820 4257 8849 $$ KREIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 30, 3:10 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CST WED MAR 30 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST CONCERN WILL CONCENTRATE ON NEXT 6 HOUR PERIOD AND POTENTIAL OF SEVERE WEATHER WITH A TORNADO WATCH IN EFFECT ACROSS ALL OF CWA UNTIL 8 PM. MID/UPPER LEVEL JET STREAK CONTINUES TO APPROACH NORTH CENTRAL ILLINOIS THIS AFTERNOON WHICH HAS AIDED IN CONVECTIVE INVITATION ACROSS WEST CENTRAL ILLINOIS IN ADVANCE OF COLD FRONT TRACKING EASTWARD ACROSS WEST CENTRAL ILLINOIS. 18Z SOUNDING FROM ILX SHOWING VERY STEEP MID LEVEL LAPSE RATES WITH FAIRLY LARGE LOW AND MID LEVEL DEW POINT DEPRESSIONS. PLENTY OF DEEP LAYER SHEAR AROUND 55 KNOTS SUPPORTIVE OF SUPERCELLS EMBEDDED IN BROKEN LINE OF CONVECTION BUT LCLS APPEAR TO BE RELATIVELY HIGH IN THE 4-5K FOOT RANGE. WITH THE STEEP MID LEVEL LAPSE RATES...SB CAPES APPEAR TO BE ON THE ORDER OF 1000-1500 J/KG. CURRENT THINKING IS THAT WIND AND HAIL WILL BE THE PRIMARY THREATS WITH FLOODING NOT EXPECTED TO BE A BIG CONCERN GIVEN VERY STRONG STEERING FLOW WITH THE STORMS. DO HAVE SOUTH WINDS BRUSHING UP AGAINST WIND ADVISORY CRITERIA IN WARM SECTOR BUT EXPECTING WINDS TO DIMINISH A BIT WITH SOME WEAKENING OF LOW LEVEL LAPSE RATES. WILL NOT ISSUE WIND ADVISORY AT THIS TIME WITH EXPECTATION WIND SPEEDS WILL DROP OFF TO JUST UNDER ADVISORY LEVELS EARLY THIS EVENING. UPPER LEVEL TROUGH AXIS TO PUSH THROUGH THE AREA LATE TONIGHT INTO THURSDAY. DID KEEP RAIN SHOWERS ACROSS NORTHERN CWA THURSDAY AFTERNOON WITH COLDER MID LEVEL TEMP AND STEEPER MID LEVEL LAPSE RATES ACROSS THE NORTH. NAM 850 HPA WINDS STILL UP IN THE 35 KNOT RANGE TOMORROW WITH DECENT MIXING SO MAY ONCE AGAIN BRUSH UP AGAINST WIND ADVISORY CRITERIA BUT WILL HOLD WITH WINDS IN THE 20 TO 30 MPH RANGE TOMORROW. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH EXCEPTION OF ADDING -SHRA CHANCES FOR LATE TUESDAY INTO WEDNESDAY WITH NEXT SIGNIFICANT TROUGH TO APPROACH. NDM && .AVIATION... FOR 18Z TAFS...EXPECTING A SQUALL LINE TO IMPACT THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. VFR CIGS AND VIS UNTIL THE TSRA. MVFR TO IFR EXPECTED WITHIN THE SQUALL LINE. BEHIND THE LINE, MVFR CIGS TO DEVELOP AND PERSIST THROUGH THE FCST PERIOD. TODAYS SFC WINDS WILL HOLD OUT OF THE SSE WITH GUSTS TO 30 KTS VEERING TONIGHT BEHIND THE TSRA TO THE SW THEN WEST TOMORROW. EXPECTING A WINDY DAY AGAIN TOMORROW. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRFT ADVSRY THRU THURS..
Hazardous weather outlook, Mar 30, 4:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CST WED MAR 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -311200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THIS EVENING. TORNADO WATCHES ARE IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 8 PM CST. THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS WILL OVERSPREAD NORTHEAST ILLINOIS AND NORTHWEST INDIANA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY 8 PM CST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-311200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 400 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. A TORNADO WATCH IS IN EFFECT FOR THE NEARSHORE AND OPEN WATERS THROUGH 8 PM CST. THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY AROUND 8 PM CST. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY DUE TO STRONG WINDS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Mar 30, 6:47 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
647 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL SENECA 41.30N 88.61W
03/30/2005 0.88 INCH LA SALLE IL TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND.
0636 PM HAIL MORRIS 41.37N 88.43W
03/30/2005 1.00 INCH GRUNDY IL TRAINED SPOTTER
QUARTER SIZED HAIL COVERING THE GROUND.
0643 PM HAIL EVERGREEN PARK 41.72N 87.70W
03/30/2005 0.88 INCH COOK IL LAW ENFORCEMENT
0640 PM HAIL LEE 41.79N 88.94W
03/30/2005 1.75 INCH DE KALB IL EMERGENCY MNGR
&&Local storm report, Mar 30, 6:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
655 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N SHABBONA 41.79N 88.88W
03/30/2005 1.00 INCH DE KALB IL EMERGENCY MNGR
0635 PM HAIL BRIDGEVIEW 41.74N 87.81W
03/30/2005 0.75 INCH COOK IL TRAINED SPOTTER
0650 PM HAIL MINOOKA 41.45N 88.26W
03/30/2005 1.00 INCH GRUNDY IL FIRE DEPT/RESCUE
&&Local storm report, Mar 30, 6:56 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
656 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 W SHABBONA 41.76N 89.03W
03/30/2005 1.25 INCH LEE IL TRAINED SPOTTER
&&Local storm report, Mar 30, 6:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
658 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PERU 41.34N 89.13W
03/30/2005 1.00 INCH LA SALLE IL CO-OP OBSERVER
&&Local storm report, Mar 30, 7:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
701 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL ROMEOVILLE 41.65N 88.09W
03/30/2005 1.75 INCH WILL IL TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED AT INTERSECTION OF RENWICK
AND WEBER ROADS.
&&Local storm report, Mar 30, 7:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
705 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PLAINFIELD 41.62N 88.20W
03/30/2005 0.88 INCH WILL IL PUBLIC
NICKEL SIZED HAIL AT ROUTE 59 AND CATON FARM ROAD.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:04 PM CST | Severe Thunderstorm Warning | LOT | DeKalb | 41 min |
| Mar 30, 6:13 PM CST | Severe Thunderstorm Warning | LOT | Cook | 62 min |
| Mar 30, 6:19 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 56 min |
| Mar 30, 6:30 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 60 min |
| Mar 30, 6:34 PM CST | Special Marine Warning | LOT | 56 min | |
| Mar 30, 6:38 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 67 min |
| Mar 30, 6:55 PM CST | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 65 min |
| Mar 30, 7:10 PM CST | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 65 min |
| Mar 30, 7:41 PM CST | Severe Thunderstorm Warning | LOT | Cook | 64 min |
| Mar 30, 7:44 PM CST | Special Marine Warning | LOT | 61 min | |
| Mar 30, 7:51 PM CST | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 24 min |
| Mar 30, 8:04 PM CST | Special Marine Warning | LOT | 56 min | |
| Mar 30, 8:15 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.